Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Given heparin after appendectomy. No family history of blood clot. Why was it given?

I was given heparin immediately following appendectomy tuesday night. They gave it 2x day until Friday when I was discharged. Extreme pain in flank area, vomiting and diarrhea brought me back to doc today for cat scan and they said I had internal bleeding (150cc) and that it must have happened from staple not working when they tried to cut off blood supply to appendix during surgery. Why, if I am healthy 40 yr old female was I given heparin if no family history of blood clot?
Asked On : Sat, 27 Oct 2012
Answers:  1 Views:  133
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Pediatrician, Critical Care 's  Response
It is unusual to use Heparin immediately following surgery. Have you been told the reason for using Heparin?

I would request you to speak to your Surgeon and ask in detail about need for using Heparin.

I'm sorry to hear that you had internal bleeding post-surgery and needed readmission and wish you speedy recovery.
Answered: Sat, 27 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor